Alert archive / North Carolina / Beach Hazards Statements in 2023

Beach Hazards Statement 61, NWS Newport/Morehead City, NC

September 16, 2023Carteret County, Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 16, 2023, 8:08 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2023, 8:08 PM EDT (00:08 UTC)
Expired
Sep 17, 2023, 8:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2023-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2023-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WHUS42 KMHX 170008
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
808 PM EDT Sat Sep 16 2023

NCZ205-171215-
/O.EXP.KMHX.BH.S.0060.000000T0000Z-230917T0000Z/
/O.NEW.KMHX.BH.S.0061.230917T0008Z-230918T0000Z/
/O.CON.KMHX.SU.Y.0011.000000T0000Z-230917T0900Z/
Hatteras Island-
808 PM EDT Sat Sep 16 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...For the Beach Hazards Statement, dangerous rip currents.
  For the High Surf Advisory, large breaking waves of 5 to 8 feet
  in the surf zone.

* WHERE...Hatteras Island beaches.

* WHEN...For the Beach Hazards Statement, through Sunday 
  evening. For the High Surf Advisory, until 5 AM EDT Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 3:45 PM Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ203-171215-
/O.EXP.KMHX.BH.S.0060.000000T0000Z-230917T0000Z/
/O.NEW.KMHX.BH.S.0061.230917T0008Z-230918T0000Z/
/O.CON.KMHX.SU.Y.0011.000000T0000Z-230917T0900Z/
Northern Outer Banks-
808 PM EDT Sat Sep 16 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...For the Beach Hazards Statement, dangerous rip currents.
  For the High Surf Advisory, large breaking waves of 5 to 8 feet
  in the surf zone.

* WHERE...Northern Outer Banks beaches.

* WHEN...For the Beach Hazards Statement, through Sunday 
  evening. For the High Surf Advisory, until 5 AM EDT Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 3:45 PM Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-204-171215-
/O.EXP.KMHX.BH.S.0060.000000T0000Z-230917T0000Z/
/O.NEW.KMHX.BH.S.0061.230917T0008Z-230918T0000Z/
East Carteret-Ocracoke Island-
808 PM EDT Sat Sep 16 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING NORTH
OF CAPE LOOKOUT...

* WHAT...Dangerous rip currents.

* WHERE...Ocracoke Island and Core Banks beaches.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 3:45 PM Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ195-199-170115-
/O.EXP.KMHX.BH.S.0060.000000T0000Z-230917T0000Z/
West Carteret-Coastal Onslow-
808 PM EDT Sat Sep 16 2023

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$
2 follow-up statements
274 
WHUS42 KMHX 170740
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
340 AM EDT Sun Sep 17 2023

NCZ205-180000-
/O.CON.KMHX.SU.Y.0011.000000T0000Z-230917T0900Z/
/O.CON.KMHX.BH.S.0061.000000T0000Z-230918T0000Z/
Hatteras Island-
340 AM EDT Sun Sep 17 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 6 feet in the surf zone. For the Beach Hazards Statement, 
  dangerous rip currents.

* WHERE...Hatteras Island beaches.

* WHEN...For the High Surf Advisory, until 5 AM EDT early this 
  morning. For the Beach Hazards Statement, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 3:45 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ203-180000-
/O.CON.KMHX.SU.Y.0011.000000T0000Z-230917T0900Z/
/O.CON.KMHX.BH.S.0061.000000T0000Z-230918T0000Z/
Northern Outer Banks-
340 AM EDT Sun Sep 17 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 6 feet in the surf zone. For the Beach Hazards Statement, 
  dangerous rip currents.

* WHERE...Northern Outer Banks beaches.

* WHEN...For the High Surf Advisory, until 5 AM EDT early this 
  morning. For the Beach Hazards Statement, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 3:45 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-204-180000-
/O.CON.KMHX.BH.S.0061.000000T0000Z-230918T0000Z/
East Carteret-Ocracoke Island-
340 AM EDT Sun Sep 17 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Ocracoke Island and Core Banks beaches.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 3:45 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$
181 
WHUS42 KMHX 170928
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
528 AM EDT Sun Sep 17 2023

NCZ203-205-180000-
/O.EXP.KMHX.SU.Y.0011.000000T0000Z-230917T0900Z/
/O.CON.KMHX.BH.S.0061.000000T0000Z-230918T0000Z/
Northern Outer Banks-Hatteras Island-
528 AM EDT Sun Sep 17 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...HIGH SURF ADVISORY HAS EXPIRED...

* WHAT...Dangerous rip currents.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 3:45 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-204-180000-
/O.CON.KMHX.BH.S.0061.000000T0000Z-230918T0000Z/
East Carteret-Ocracoke Island-
528 AM EDT Sun Sep 17 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Ocracoke Island and Core Banks beaches.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 3:45 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 16, 7:05 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 16, 7:05 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
705 PM EDT Sat Sep 16 2023

.SYNOPSIS...
High pressure over the area will move offshore tonight into
Monday. Low pressure will move rapidly across the Carolinas
late Sunday and Sunday night bringing showers and thunderstorms
to the area. High pressure will build over the area Monday
through late week with fair weather expected.

Swell from Hurricane Lee will continue to subside but continue
to cause rough marine conditions well into the weekend,
especially north of Cape Hatteras.

&&

.NEAR TERM /TONIGHT/...
As of 7 PM Saturday...Latest surface analysis shows high
pressure ridge now centered in southern North Carolina this
evening with this ridge forecast to slowly push offshore as the
evening wears on. With the ridge in place clear skies prevail
over ENC, though high clouds are noted across western NC as of
this update. Overall the flavor of the forecast has changed
little so made minimal changes.

Prev Disc...Shortwave ridging will peak across the area this evening
then will slide offshore as an upper trough digs into the Mid-West.
Meanwhile, sfc high pressure slides offshore this evening with
southerly flow developing. Clear skies and light/calm winds tonight
will allow for good radiational cooling conditions and temps will
quickly drop into the 60s this evening. Followed colder guidance
bringing lows in the the upper 50s most inland locations and 60s
along the coast but temps could even be a few degrees cooler.

&&

.SHORT TERM /SUNDAY/...
As of 3 PM Saturday...The upper trough and attendant cold front
will continue to approach the area Sunday with a weak area of
low pressure sliding across the Southeast. Will see increasing
clouds throughout the day with rain chances increasing across
western sections late in the day but most areas should remain
dry until the evening hours. WAA with increasing southerly flow
will allow for highs in the mid 80s most locations.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 315 PM Saturday...A quick moving low pressure system,
associated with a deep upper trough moving across the Mid-
Atlantic Sunday into Monday will move across eastern NC Sunday
night into Monday. The low will bring widespread showers and a
few strong to possibly severe thunderstorms to coastal areas of
eastern NC from late Sunday into early Mon. Thereafter, high
pressure builds in from the northeast with mostly dry and
seasonable conditions expected through Wednesday. To end the
work week, the possibility exists for some showers to develop
over coastal areas from Oregon Inlet south.

Sunday evening through Monday...A quick moving area of low pressure
is forecast to move across eastern NC Sunday night into Monday with
widespread showers and scattered thunderstorms expected to develop
along its track. Short term and medium range guidance differ on the
track of the low, and this will be important for where the greatest
risk of strong to severe thunderstorms will be. A track over Eastern
NC could support a risk as far inland as HWY 17. However, based on
the latest guidance, it appears the low, and an associated warm
front, will struggle to get too far inland, suggesting the greatest
risk of severe thunderstorms will be focused offshore and along the
immediate coastline. The track and evolution of the low and the warm
front will also help determine where the heaviest (2-3"+) rainfall
amounts end up.

Regarding potential hazards, moderate to strong deep layer shear in
tandem with weak to modest instability will support a threat of
gusty/damaging winds. Low-level shear will begin to increase as a
southeasterly LLJ increases ahead of the developing low, and this
may allow enough low-level turning to support a waterspout/brief
tornado threat (assuming the axis of surface-based instability can
make it to the coast). Additionally, heavy rain and isolated
instances of flash flooding will be possible. Stay tuned for updates
on these potential hazards.

The low will push offshore Monday morning, with some lingering
showers to continuing along the coast and Outer Banks, while drier
conditions develop inland with high pressure building in from the
northwest. Expect temps to be near normal.

Tuesday through Friday...With the front expected to coast through
Eastern NC and not stall, dry conditions are now expected Tuesday
and Wednesday. Will continue to forecast minimal PoPs Thursday and
Friday along the coast south of Oregon Inlet due to the possibility
of a coastal trough setting up, in association with a coastal low to
our south. Temperatures should remain around normal with highs in
the low 80s and lows in the 60s.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /through Sunday/...
As of 7 PM Saturday...No significant changes to the forcast
this evening as the primary expectation is for VFR conditions
to continue through just about all of the period with some sub-
VFR ceilings sneaking in by Sunday evening. High pressure that
has been overhead will slowly slide offshore tonight keeping
skies clear and winds calm to light and variable tonight. With
ample dry air in place once again not expecting fog, though much
like last night cannot rule out shallow steam fog developing
along the rivers once again, with PGV and EWN most likely
affected, however impacts will me minimal and will not mention
in the TAFs.

As we get into Sunday, upper level trough and associated
surface cold front slowly approach from the west keeping winds
S'rly at 10 kts or less. Clouds will also lower through the day
with the approach of the aforementioned front. Ceilings lower
down below 10 kft across all terminals by Sunday afternoon with
ceilings below 3 kft expected by Sunday evening. In addition to
this shower and thunderstorm chances will be slowly increasing
late SUnday afternoon into SUnday evening. Still a bit to far
out to include in the TAFs but expect RA/TS to be introduced in
coming updates with much of this activity likely occuring
overnight Sunday.

LONG TERM /Sunday night through Thursday/...
As of 250 AM Sat...Sub- VFR conditions will develop Sunday
evening through Monday morning as low pressure and associated
showers and thunderstorms move through the region. High pressure
and dry weather are expected from Mon afternoon through Wed
with prevailing VFR conditions.

&&

.MARINE...
SHORT TERM /Through Sunday/...
As of 345 PM Saturday...High pressure over the waters will
slowly side offshore tonight and Sunday while a cold front
approaches from the west. Light and variable winds generally
below 10 kt will become S to SW by late evening with the high
offshore, then will increase to 10-15 kt by Sunday afternoon.

Large swells from Hurricane Lee continue to impact the waters
but will continue to slowly subside through the short term.
Seas currently around 6-9 ft with a 12-14 sec period north of
Cape Lookout and around 3-6 ft South but are expected to
subside to around 3-5 ft for all waters by Sunday afternoon.

LONG TERM /Sunday night through Thursday/...
As of 430 AM Sat...A brief period of SCA winds and seas are
again possible late Sunday night into Mon as low pressure moves
through the waters.

Southerly winds will increase Sunday night ahead of a rapidly
moving low pressure system to 10-20 kts, and could briefly
increase to 25 kts right ahead of the low. Behind the low Monday
morning winds will turn to the NW at 10-15 kts, and then
eventually become northerly at 10-15 Tuesday and Wed.

Seas could briefly build to 4-6 ft over the outer central
waters late Sunday night into Mon, then subside to 3-5 ft Mon
night and continue into Wed.

&&

.TIDES/COASTAL FLOODING...
As of 4 PM Saturday...Long period swells from Hurricane Lee
continue to impact the beaches, especially north of Cape
Hatteras, but will continue to slowly subside tonight and
Sunday. Have allowed the Coastal Flood Advisory to end after
this morning's high tide as subsequent high tides at Duck will
remain well below minor flood stage. Also ended the High Surf
Advisory south of Cape Hatteras with surf height dropping below
8 ft, however will maintain north of Hatteras through tonight
where larger swells/breaking wave continue to impact the
beaches.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
     High Surf Advisory until 5 AM EDT Sunday for NCZ203-205.
MARINE...Small Craft Advisory until 10 AM EDT Sunday for AMZ150.
     Small Craft Advisory until noon EDT Monday for AMZ152-154.
     Small Craft Advisory until 4 AM EDT Sunday for AMZ156-158.

&&

SYNOPSIS...MHX
NEAR TERM...SK/RCF
SHORT TERM...SK
LONG TERM...JME/RJ
AVIATION...JME/RCF
MARINE...JME/SK
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Sep 16, 8:06 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
806 PM EDT Sat Sep 16 2023

NCZ203-205-180015-
Northern Outer Banks-Hatteras Island-
806 PM EDT Sat Sep 16 2023

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

There is a Marginal Risk of severe thunderstorms late Sunday and
especially Sunday night. The primary hazard is damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-180015-
Ocracoke Island-
806 PM EDT Sat Sep 16 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

There is a Marginal Risk of severe thunderstorms late Sunday and
especially Sunday night. The primary hazard is damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ046-047-080-081-092-094-193-194-198-180015-
Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-Pamlico-
Northern Craven-Southern Craven-Inland Onslow-
806 PM EDT Sat Sep 16 2023

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-180015-
East Carteret-
806 PM EDT Sat Sep 16 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING NORTH OF
CAPE LOOKOUT...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING SOUTH
OF CAPE LOOKOUT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

There is a Marginal Risk of severe thunderstorms late Sunday and
especially Sunday night. The primary hazard is damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-199-180015-
West Carteret-Coastal Onslow-
806 PM EDT Sat Sep 16 2023

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

There is a Marginal Risk of severe thunderstorms late Sunday and
especially Sunday night. The primary hazard is damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044-045-079-090-091-180015-
Martin-Pitt-Washington-Greene-Duplin-Lenoir-
806 PM EDT Sat Sep 16 2023

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:36 PM EDTSmall Craft AdvisoryMHX5 hr

Nearby

Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.